Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 388, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 5, 2007, 6:31 AM CDT for Johnson County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 6:31 AM CDT (11:31 UTC)
- Expired
- Sep 5, 2007, 8:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:50 AM CDT | FLASH FLOOD | 5 N Venus, TX | HIGH WATER RESCUE ON HWY 287 SOUTH OF MANSFIELD IN JOHNSON COUNTY |
| Sep 5, 7:00 AM CDT | FLASH FLOOD | Alvarado, TX | MANY ON GOING HIGH WATER RESCUES ACROSS THE EASTERN PART FO THE COUNTY...ESPECIALLY AROUND AVVARADO ADN VENUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 051134 FFWFWD TXC251-051330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 631 AM CDT WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 830 AM CDT * AT 631 AM CDT...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF VERY HIGH WATER COVERING HIGHWAY 67 AT THE INTERSTATE 35 INTERSECTION NEAR ALVARADO. HIGH WATER WAS REPORTED OVER HIGHWAY ONE SEVENTY ONE IN CLEBURNE AS WELL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS... KEENE AND ALVARADO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3240 9743 3220 9743 3228 9710 3251 9710 $$
2 follow-up statements
000 WGUS74 KFWD 051236 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 736 AM CDT WED SEP 5 2007 TXC251-051330- JOHNSON TX- 736 AM CDT WED SEP 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHEASTERN JOHNSON COUNTY... AT 736 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3240 9743 3220 9743 3228 9710 3251 9710 $$
000 WGUS74 KFWD 051312 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 811 AM CDT WED SEP 5 2007 TXC251-051330- JOHNSON TX- 811 AM CDT WED SEP 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR EASTERN JOHNSON COUNTY... AT 811 AM CDT...THE HEAVY RAIN HAD MOVED OUT OF JOHNSON COUNTY. HOWEVER...RUNOFF FROM THE EARLIER HEAVY RAIN WILL CONTINUE THE THREAT OF FLOODING IN CENTRAL AND EASTERN PORTIONS OF THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS... KEENE...JOSHUA...CLEBURNE AND ALVARADO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3251 9741 3220 9743 3228 9710 3251 9710 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:29 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 5, 3:29 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 329 AM CDT WED SEP 5 2007 .DISCUSSION... THE UPPER LEVEL TROUGH WILL BE LIFTING OUT TODAY. EARLY MORNING POPS WILL REMAIN HIGH AS ACTIVITY SLIDES NORTHEAST WITH THE UPPER SUPPORT AND TAPERS OFF WEST TO EAST FROM LATE MORNING ON. WILL LINGER SLIGHT CHANCE POPS OVER THE EASTERN COUNTIES OVERNIGHT. MOISTURE FROM HENRIETTE WILL MOVE THROUGH NORTHWEST MEXICO AND SPREAD ACROSS WEST TEXAS AND OKLAHOMA THURSDAY AND FRIDAY AS IT MERGES INTO THE WESTERLIES. THIS WILL KEEP OUR SKIES MOSTLY CLOUDY INTO THE WEEKEND AND WILL LIKELY RESULT IN SCATTERED CONVECTION ALONG THE RED RIVER FRIDAY AS A WEAK COLD FRONT NEARS. SOME OF THIS MOISTURE WILL LINGER OVER THE REGION INTO NEXT WEEK...THUS WILL KEEP LOW CHANCE POPS GOING OVER THE WEEKEND AND INTO NEXT WEEK FOR MAINLY AFTERNOON CONVECTION. THE WEAK COLD FRONT SHOULD PUSH SOUTH OF THE RED RIVER THIS SATURDAY AND MAY EVENTUALLY WORK DOWN INTO THE I-20/30 CORRIDOR EARLY SUNDAY THEN LIFT OUT SUNDAY EVENING. NEWEST MODEL RUNS SHOW THAT RIDGING ALOFT WILL DOMINATE OVER THE REGION FIRST OF NEXT WEEK. WE EXPECT NEAR NORMAL TEMPERATURES MONDAY AND TUESDAY WITH LITTLE MORE THAN A SLIGHT CHANCE OF AFTERNOON CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 75 92 77 94 / 100 10 20 10 40 WACO, TX 85 75 92 77 92 / 90 10 20 10 10 PARIS, TX 80 72 91 73 91 / 100 20 40 10 40 DENTON, TX 84 75 92 75 95 / 100 10 20 10 40 MCKINNEY, TX 82 73 91 75 92 / 100 10 20 10 40 DALLAS, TX 83 75 91 76 93 / 100 10 20 10 30 TERRELL, TX 82 73 90 76 92 / 100 10 30 10 30 CORSICANA, TX 84 74 91 75 92 / 90 10 20 10 20 TEMPLE, TX 86 74 91 75 92 / 60 10 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/75
Hazardous weather outlook, Sep 5, 5:12 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 512 AM CDT WED SEP 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 512 AM CDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS AND LOCALIZED MINOR FLOODING ARE POSSIBLE THROUGH THIS AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR THUNDERSTORMS DAILY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS TIME PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING POTENTIAL THROUGH THIS AFTERNOON.
In the hours before
Local storm report, Sep 5, 6:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT WED SEP 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD CLEBURNE 32.35N 97.41W
09/05/2007 JOHNSON TX LAW ENFORCEMENT
HWY 171 IN CLEBURNE COVERED WITH WATER...IMPASSABLE IN
PLACES. MANY OF THE CITIES LOW WATER CROSSINGS ARE
CLOSED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:07 AM CDT | River Flood Warning | FWD | Coryell | 4 hr |
| Sep 5, 7:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 117 min |
| Sep 5, 7:21 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Sep 5, 7:32 AM CDT | Tornado Warning | FWD | Navarro | 28 min |
| Sep 5, 7:46 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hill, McLennan | 3 hr |
| Sep 5, 7:46 AM CDT | Tornado Warning | FWD | Freestone | 29 min |
| Sep 5, 7:57 AM CDT | Tornado Warning | FWD | Navarro | 33 min |
| Sep 5, 8:05 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Sep 5, 8:38 AM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Sep 5, 8:40 AM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Sep 5, 8:49 AM CDT | River Flood Warning | FWD | Navarro | 72 hr |
| Sep 5, 8:49 AM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| Sep 5, 8:49 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 3 days |
| Sep 5, 9:11 AM CDT | Flash Flood Warning | FWD | Henderson | 4 hr |
| Sep 5, 9:15 AM CDT | Special Weather Statement | FWD | McLennan | 30 min |
| Sep 5, 9:48 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 10 hr |
| Sep 5, 10:06 AM CDT | River Flood Warning | FWD | Coryell | 47 hr |
| Sep 5, 10:36 AM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Sep 5, 11:05 AM CDT | Special Weather Statement | FWD | Henderson | 25 min |
| Sep 5, 2:18 PM CDT | River Flood Warning | FWD | Coryell | 6 hr |
| Sep 5, 2:37 PM CDT | River Flood Warning | FWD | Bosque, McLennan | 6 hr |
| Sep 5, 2:41 PM CDT | River Flood Warning | FWD | Hamilton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.